Alert archive / Michigan / Frost Advisories in 2013
Frost Advisory 2, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this frost advisory at May 24, 2013, 3:43 PM EDT for 23 counties in Michigan. It took effect at May 25, 2013, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 24, 2013, 3:43 PM EDT (19:43 UTC)
- In effect from
- May 25, 2013, 2:00 AM EDT
- Expired
- May 25, 2013, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Grand Rapids, MI
All 23 counties
Allegan County, MI, Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 765 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
409 WWUS73 KGRR 241943 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 343 PM EDT FRI MAY 24 2013 MIZ037>040-043>046-050>052-056>059-064>067-071>074-250345- /O.NEW.KGRR.FR.Y.0002.130525T0600Z-130525T1200Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 343 PM EDT FRI MAY 24 2013 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY. HAZARDOUS WEATHER... * TEMPERATURES ARE EXPECTED TO DIP INTO THE 33 TO 37 DEGREE RANGE ACROSS MUCH OF THE AREA TONIGHT. * THE COLDEST READINGS WILL LIKELY BE FOUND ACROSS CENTRAL LOWER MICHIGAN WHERE READINGS WILL DROP TO AROUND THE FREEZING MARK. * LIGHT WINDS AND MAINLY CLEAR SKIES WILL SET THE STAGE FOR A QUICK TEMPERATURE FALL AFTER SUNSET. IMPACTS... * GARDENS AND FLOWERS THAT HAVE ALREADY BEEN PLANTED WILL BE SUSCEPTIBLE TO A FROST TONIGHT. * TAKE PRECAUTIONS TO PROTECT YOUR EARLY SEASON PLANTS AND FLOWERS FROM THE FROST AND NEAR FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ DUKE
2 follow-up statements
629 WWUS73 KGRR 250236 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1036 PM EDT FRI MAY 24 2013 MIZ037>040-043>046-050>052-056>059-064>067-071>074-251045- /O.CON.KGRR.FR.Y.0002.130525T0600Z-130525T1200Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 1036 PM EDT FRI MAY 24 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY... HAZARDOUS WEATHER... * TEMPERATURES ARE EXPECTED TO DIP INTO THE 30S ACROSS MUCH OF THE AREA INLAND FROM THE LAKE TONIGHT. * THE COLDEST READINGS WILL LIKELY BE FOUND ACROSS CENTRAL LOWER MICHIGAN WHERE READINGS WILL DROP TO AROUND THE FREEZING MARK. IMPACTS... * GARDENS AND FLOWERS THAT HAVE ALREADY BEEN PLANTED WILL BE SUSCEPTIBLE TO A FROST TONIGHT IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ JK
798 WWUS73 KGRR 250743 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 343 AM EDT SAT MAY 25 2013 MIZ037>040-043>046-050>052-056>059-064>067-071>074-251200- /O.CON.KGRR.FR.Y.0002.000000T0000Z-130525T1200Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 343 AM EDT SAT MAY 25 2013 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... HAZARDOUS WEATHER... * POCKETS OF TEMPERATURES IN THE 30S EARLY THIS MORNING WHERE PATCHY FROST WILL FORM. * THE COLDEST READINGS WILL BE ACROSS CENTRAL LOWER MICHIGAN WHERE READINGS WILL DROP TO AROUND THE FREEZING MARK YET THIS MORNING. IMPACTS... * GARDENS AND FLOWERS THAT HAVE ALREADY BEEN PLANTED WILL BE SUSCEPTIBLE TO A FROST EARLY THIS MORNING IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this frost advisory went out at May 24, 3:36 PM EDT, 7 minutes earlier.
Area forecast discussion, May 24, 3:36 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
336 PM EDT FRI MAY 24 2013
LATEST UPDATE...
SYNOPSIS/SHORT TERM/LONG TERM/FIREWEATHER/HYDRO/MARINE
.SYNOPSIS...
ISSUED AT 336 PM EDT FRI MAY 24 2013
COOL HIGH PRESSURE WILL BRING AREAS OF FROST ONCE AGAIN TONIGHT
ACROSS MUCH OF THE AREA WITH TEMPERATURES DIPPING INTO THE 30S. DRY
WEATHER IS EXPECTED WITH THE HIGH NEARBY THROUGH SUNDAY. HIGHS THE
NEXT COUPLE DAYS WILL BE A LITTLE BELOW NORMAL WITH HIGHS IN THE
60S. THE WEATHER PATTERN WILL BECOME A LITTLE MORE ACTIVE EARLY NEXT
WEEK WITH A WARM FRONT IN THE AREA. IT APPEARS MEMORIAL DAY WILL BE
DRY AT THIS POINT....BUT SHOWERS AND STORMS MAY NOT BE FAR OFF TO
THE SOUTH ACROSS ILLINOIS AND INDIANA. SHOWERS AND STORMS ARE
EXPECTED TUESDAY AND WEDNESDAY AS THE WARM FRONT MOVES THROUGH.
WARMER AIR WILL RETURN FOR ALL OF NEXT WEEK WITH TEMPERATURES
WARMING BACK INTO THE 80S WEDNESDAY THROUGH FRIDAY.
&&
.SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT)
ISSUED AT 336 PM EDT FRI MAY 24 2013
LIMITED CONCERNS OVERALL IN THE SHORT TERM...BUT PERTAIN TO THE
THREAT FOR FROST TONIGHT AND CHANCES FOR PRECIPITATION SUNDAY NIGHT.
REGARDING THE FROST GIVEN TEMPERATURES LAST NIGHT WHICH RANGE FROM
AROUND FREEZING IN THE NORTH TO 35 AT AZO...BTL AND JXN HAVE OPTED
TO HOIST A FROST ADVISORY FOR THE WHOLE AREA. A GOOD SETUP FOR FROST
WITH SHELTER HEIGHT TEMPERATURES FORECAST TO DIP INTO THE 33 TO 37
DEGREE RANGE IN MANY AREAS. THIS SHOULD LEAD TO FROST FORMATION ON
THE GROUND ESPECIALLY SINCE WINDS WILL BE LIGHTER THAN LAST NIGHT.
OVERALL UNDER CUT MOS READINGS WHICH SEEMED TO HIGH GIVEN THE SETUP.
MOS MAY BE KEYING ON TOO MUCH IN THE WAY OF CLOUDINESS WHICH WE FEEL
MAY BE SLIGHTLY OVERDONE AND TOO QUICK. SO...FROST ADVISORY ALL
AREAS 06Z-12Z.
LIMITED CONCERNS SATURDAY THROUGH SUNDAY WITH SURFACE HIGH PRESSURE
IN PLACE. WE MAY BE LOOKING AT ANOTHER NIGHT OF FROST ACROSS CENTRAL
LOWER SATURDAY NIGHT AS WELL.
SUNDAY NIGHT MODELS ARE BEGINNING TO TRY TO BRING SHOWER ACTIVITY
BACK INTO THE SOUTHWEST CWA. FEEL THE DRY AIR MAY BE A BIT TOO MUCH
TO OVERCOME AND THE MODELS MAY BE RUSHING THINGS A BIT. THAT SAID
850MB DEW POINTS COME UP FAIRLY SUBSTANTIALLY. SO...WE MAY NEED TO
ADD POPS IN THIS PERIOD WITH TIME. CONFIDENCE TOO LOW AT THIS POINT
TO ADD THOUGH.
.LONG TERM...(MONDAY THROUGH FRIDAY)
ISSUED AT 336 PM EDT FRI MAY 24 2013
TEMPERATURES WILL UNDERGO A GRADUAL MODERATING TREND DURING THE
EARLY TO MIDDLE PORTION OF NEXT WEEK AS A WARM FRONT GRADUALLY MOVES
NORTH ACROSS OUR AREA. THE WARM FRONT WILL BRING POTENTIAL FOR
SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS TUESDAY AND WEDNESDAY.
12Z GFS GUIDANCE REMAINS FASTER WITH THE NORTHWARD PROGRESSION OF
THE WARM FRONT BUT WE WILL STICK WITH THE 00Z ECMWF GUIDANCE AND
KEEP THE FCST DRY UNTIL TUESDAY.
TEMPS SHOULD MODERATE TO AT LEAST FIVE TO TEN DEGREES ABOVE NORMAL
BY LATE NEXT WEEK IN THE WARM SECTOR SOUTH OF THE FRONT. MAX TEMPS
AS EARLY AS WEDNESDAY AND CERTAINLY BY THURSDAY AND FRIDAY SHOULD
REACH WELL INTO THE 80S IN THE SOUTHERLY FLOW WAA PATTERN.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY)
ISSUED AT 1250 PM EDT FRI MAY 24 2013
VFR CONDITIONS WILL CONTINUE THROUGH 18Z SATURDAY. NW WINDS WILL
GUST TO AROUND 15 KTS THIS AFTN BEFORE DIMINISHING QUICKLY THIS
EVENING. FAIR WEATHER CUMULUS THIS AFTN WILL DISSIPATE QUICKLY THIS
EVENING.
&&
.MARINE...
ISSUED AT 336 PM EDT FRI MAY 24 2013
DROPPED THE SCA EARLIER AND WAVES CONTINUE TO REMAIN UP A BIT FROM
MUSKEGON SOUTH. THE NEARSHORE BUOY/S CONFIRM WHAT THE WEBCAMS ARE
SHOWING WHICH IS A DECENT 2-4 FOOT WAVE FIELD. THE WAVE MODELS SHOW
THIS DAMPENING OUT QUICKLY THIS EVENING. SO...WILL HOLD ON TO THE
2-4 FOOTERS THROUGH THE EARLY EVENING THEN EXPECTING A PRETTY FLAT
LAKE INTO SUNDAY.
&&
.FIRE WEATHER...
ISSUED AT 336 PM EDT FRI MAY 24 2013
DRY WEATHER IS FORECAST AT LEAST FROM TONIGHT THROUGH SUNDAY NIGHT.
SO...FINE FUELS WILL BEGIN TO DRY OUT FROM RECENT RAINS. IT WILL
CONTINUE A BIT COOL THE NEXT COUPLE DAYS WITH HIGHS IN THE 60S
SAT/SUN. WINDS WILL BE LIGHT AS WELL...SO NO THREAT OF RED FLAG
CONDITIONS. AFTERNOON RH/S WILL DIP EACH AFTERNOON IN A DRY AIRMASS
TO AROUND 30 PERCENT.
&&
.HYDROLOGY...
ISSUED AT 336 PM EDT FRI MAY 24 2013
DRY WEATHER IS FORECAST THE NEXT COUPLE DAYS WHICH WILL ALLOW CRESTS
TO CONTINUE TO MOVE DOWNSTREAM ACROSS CENTRAL LOWER MICHIGAN. TWO
RIVER ADVISORIES REMAIN...FOR MT PLEASANT ON THE CHIPPEWA AND
WHITEHALL ON THE WHITE. THE USGS PERCENT OF NORMAL REAL TIME
STREAMFLOW PAGE SHOWS THINGS WELL...WITH MUCH ABOVE NORMAL FLOWS
ACROSS CENTRAL LOWER TAPERING TO NEAR AND BELOW NORMAL IN THE SOUTH.
THE NEXT CHANCES FOR RAIN WILL COME EARLY NEXT WEEK AS A WARM FRONT
SETS UP ACROSS THE GREAT LAKES REGION.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...FROST ADVISORY FROM 2 AM TO 8 AM EDT SATURDAY FOR MIZ037>040-
043>046-050>052-056>059-064>067-071>074.
LM...NONE.
&&
SYNOPSIS...DUKE
SHORT TERM...DUKE
LONG TERM...LAURENS
AVIATION...LAURENS
FIRE WEATHER...DUKE
HYDROLOGY...DUKE
MARINE...DUKEHazardous weather outlook, May 24, 5:53 AM EDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 553 AM EDT FRI MAY 24 2013 MIZ037>040-043>046-050>052-056>059-064>067-071>074-251000- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 553 AM EDT FRI MAY 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT FROST AND FREEZING TEMPERATURES ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-251000- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 553 AM EDT FRI MAY 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT SOUTH OF HOLLAND THROUGH NOON.. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 10:38 PM EDT | Small Craft Advisory | GRR | 13 hr | |
| May 24, 11:39 AM EDT | River Flood Advisory | GRR | Muskegon | 10 hr |
Nearby
Frost Advisories in Michigan, 2013Every frost advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.